Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 24, 2021, 1:01 AM CDT for LeFlore County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 1:01 AM CDT (06:01 UTC)
- Expired
- Apr 24, 2021, 1:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted.
464
WWUS84 KTSA 240601
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
101 AM CDT Sat Apr 24 2021
OKZ076-240645-
Le Flore OK-
101 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
145 AM CDT...
At 101 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Talimena State Park to 12 miles
west of Octavia. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Heavener... Octavia...
Talimena State Park... Heavener Runestone State Park...
Whitesboro... Muse...
Big Cedar... Hodgen...
Honobia...
LAT...LON 3468 9494 3468 9496 3486 9496 3494 9445
3451 9446 3451 9494
TIME...MOT...LOC 0601Z 274DEG 26KT 3483 9490 3451 9492
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 9:30 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 23, 9:30 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 930 PM CDT Fri Apr 23 2021 ...UPDATE... .DISCUSSION... The main concern tonight continues to be severe thunderstorm potential, primarily across southeast Oklahoma over the next few hours. Damaging wind remains the primary threat. The expected line of storms that has been forecast all day by various models has developed to our west and stretches roughly along I-35 from the southern sides of Oklahoma City to just south of the Red River in North Texas. This will move eastward, but whether it will maintain its strength remains in question. There exists a notable gradient in instability along the western fringes of the forecast area, with parts of Choctaw and Pushmataha counties being an exception. The majority of the CAMs continue to hang on to some instability in this same area for the next few hours before the convective line moves through. The most likely evolution given the above is for the intensity of the northern end of the line to wane some as it approaches southeast Oklahoma, with strong to severe storms possible in areas just north of the Red River. An earlier update decreased the area of severe mention, isolating it to southeast Oklahoma and also tapering it from north to south with time. In addition to the severe weather potential in southeast Oklahoma, locally heavy rain and associated flash flooding will also be a concern. The Durant mesonet picked up over 2 inches of rain in a short amount of time with the current storms now moving into western Choctaw County. If something similar happens as these storms move across Choctaw County, rainfall from the larger line behind it would only worsen the situation. The earlier update also increased forecast rainfall amounts across southeast Oklahoma through 06Z. Farther to the north, isolated to scattered storms will remain possible into Saturday evening, with a trend toward less lightning and more showers expected. Changes were made to the weather grids to depict this expectation. All other elements look good for now. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22
Hazardous weather outlook, Apr 23, 8:23 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 823 PM CDT Fri Apr 23 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 823 PM CDT Fri Apr 23 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...After 10 PM. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread showers and scattered thunderstorms are ongoing across eastern Oklahoma and western Arkansas early this evening. A severe weather threat will exist late this evening and into early Saturday morning across southeast Oklahoma. A line of storms is expected to develop to the west across southern Oklahoma, posing damaging wind and low, but nonzero tornado threats as it moves eastward. The severe weather threat will diminish before sunrise Saturday. In addition to the severe weather potential, locally heavy rain from repeated rounds of thunderstorms could lead to a localized flash flood threat across southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...High Wind Potential. TUESDAY...Severe Thunderstorm Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A few storms may remain ongoing after sunrise Saturday morning but should end prior to midday. A strong upper level storm system and associated cold front will bring the potential for severe weather Tuesday and Wednesday. Uncertainties still remain regarding the timing and other details, making it difficult to pinpoint the location and timing of the greatest severe threat. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel and first responders should monitor updated forecasts and outlooks in advance of the storm system Tuesday and Wednesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 23, 10:09 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1009 PM CDT Fri Apr 23 2021
OKZ049-053-240345-
Choctaw OK-Pushmataha OK-
1009 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 1045 PM CDT...
At 1009 PM CDT, a strong thunderstorm was located near Hugo, moving
northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Sawyer...
Rattan... Goodland...
Messer... Hugo Lake State Park...
Oleta... Cloudy...
Corinne... Fallon...
Sobol... Apple...
Speer...
LAT...LON 3407 9564 3431 9528 3413 9516 3407 9516
3395 9556
TIME...MOT...LOC 0309Z 239DEG 28KT 3404 9554Special weather statement, Apr 23, 11:03 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1103 PM CDT Fri Apr 23 2021
OKZ049-071-073-240500-
Pittsburg OK-Pushmataha OK-McIntosh OK-
1103 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA...SOUTHWESTERN
MCINTOSH AND PITTSBURG COUNTIES UNTIL MIDNIGHT CDT...
At 1103 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Yeager to 4 miles southwest of
Ashland to near Caney. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Antlers...
Hartshorne... Krebs...
Kiowa... Savanna...
Crowder... Alderson...
Indianola... Hanna...
Ashland... Raiford...
Haywood... Kellond...
Mcalester Regional Airport... Moyers...
Kosoma... Scipio...
Blanco... Haileyville...
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3468 9589 3468 9609 3505 9609 3515 9598
3529 9598 3529 9572 3473 9551 3416 9563
3416 9578
TIME...MOT...LOC 0403Z 269DEG 36KT 3522 9637 3472 9612 3422 9624Special weather statement, Apr 23, 11:24 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1124 PM CDT Fri Apr 23 2021
OKZ053-240500-
Choctaw OK-
1124 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOCTAW COUNTY UNTIL
MIDNIGHT CDT...
At 1124 PM CDT, strong thunderstorms were located along a line
extending from 9 miles south of Lane to 3 miles southeast of Albany.
Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Boswell... Soper...
Unger...
LAT...LON 3388 9584 3391 9588 3392 9591 3395 9594
3412 9594 3413 9595 3415 9595 3416 9562
3389 9569 3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 0424Z 255DEG 33KT 3416 9596 3386 9612Special weather statement, Apr 23, 11:48 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1148 PM CDT Fri Apr 23 2021
OKZ049-053-073-075-240530-
Pittsburg OK-Choctaw OK-Latimer OK-Pushmataha OK-
1148 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...LATIMER...CHOCTAW
AND CENTRAL PITTSBURG COUNTIES UNTIL 1230 AM CDT...
At 1148 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Indianola to 10 miles northwest
of Stanley to 10 miles south of Boswell. Movement was east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Hugo...
Wilburton... Antlers...
Clayton... Hartshorne...
Krebs... Quinton...
Fort Towson... Crowder...
Sawyer... Rattan...
Alderson... Soper...
Indianola... Albion...
Snow... Clayton Lake State Park...
Damon... Blocker...
LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
3389 9575 3387 9577 3389 9587 3451 9570
3451 9567 3463 9566 3516 9588 3516 9536
3506 9535 3506 9529 3470 9507 3424 9513
3424 9515 3394 9517 3396 9523 3387 9529
TIME...MOT...LOC 0448Z 262DEG 37KT 3513 9584 3464 9559 3388 9582Special weather statement, Apr 24, 12:24 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 AM CDT Sat Apr 24 2021
OKZ049-053-076-240600-
Choctaw OK-Pushmataha OK-Le Flore OK-
1224 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA...EASTERN
CHOCTAW AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 100 AM CDT...
At 1224 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Tuskahoma to 6 miles southwest of
Raymond Gary State Park. Movement was east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fort Towson... Albion...
Tuskahoma... Raymond Gary State Park...
Nashoba... Kiamichi...
Whitesboro... Muse...
Cloudy... Corinne...
Sobol... Swink...
Frogville... Huskey...
Honobia...
LAT...LON 3468 9529 3468 9506 3471 9506 3476 9473
3451 9477 3450 9505 3425 9505 3424 9515
3394 9516 3396 9523 3389 9526 3391 9527
3387 9529 3389 9533 3387 9535
TIME...MOT...LOC 0524Z 262DEG 32KT 3467 9525 3391 9533Special weather statement, Apr 24, 1:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
101 AM CDT Sat Apr 24 2021
OKZ076-240645-
Le Flore OK-
101 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
145 AM CDT...
At 101 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Talimena State Park to 12 miles
west of Octavia. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Heavener... Octavia...
Talimena State Park... Heavener Runestone State Park...
Whitesboro... Muse...
Big Cedar... Hodgen...
Honobia...
LAT...LON 3468 9494 3468 9496 3486 9496 3494 9445
3451 9446 3451 9494
TIME...MOT...LOC 0601Z 274DEG 26KT 3483 9490 3451 9492The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:44 PM CDT | Special Weather Statement | TSA | Choctaw | 46 min |
| Apr 23, 10:09 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 23, 11:03 PM CDT | Special Weather Statement | TSA | Pittsburg | 57 min |
| Apr 23, 11:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 23, 11:48 PM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 42 min |
| Apr 24, 12:24 AM CDT | Special Weather Statement | TSA | McCurtain | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.